- Skin Cancer
- General Dermatology
- Cosmetic Dermatology
Certain medicines may make you more sensitive to the sun’s ultraviolet A (UVA) rays. Use a sunscreen with one of the following 4 ingredients to obtain adequate protection:
Additionally, UVA can penetrate window glass.
Because avobenzone breaks down quickly, some companies have combined it and stabilized it with oxybenzone, allowing it to protect its user for a longer period of time. For example, Neutrogena’s Helioplex™ and Aveeno’s Active Photobarrier Complex™ are the same molecule combined from these two ingredients.
Tanning beds provide the wrong kind of ultraviolet light for your skin to make vitamin D. Instead, they provide the type that makes wrinkles and skin cancer. Vitamin D is available in supplements and foods (like eggs, milk, fish, etc.), which may be healthier options for obtaining it than the cancer causing rays of the sun.
If you want the darker color on your skin, the so called “self-tanning” lotions, creams, and sprays are a safer option. Many brands have improved their formulations over the past couple of years to avoid the orange-colored “fake tan” that everyone wants to avoid.
Tretinoin is a topical, modified form of vitamin A and may be beneficial for sundamaged and/or aging skin. It is usually used as acne medicine, but off-label (not FDA-approved), it can also reduce or remove pre-precancers, superficial fine wrinkling, and certain brown spots. It is only available by prescription.
For more information, see the following links:
(We have no conflict of interest with any brands mentioned on our website. If we recommend or mention them, it is because we feel they work well.)
“That beard is amazing!”
“I’ve been dealing with this for seven years and you were the one the figured it out.”
“I won’t go anywhere else!”
“Thank you for always being so nice to me.”
“Best experience I’ve ever had in a doctor’s office!”
“You have the most wonderful staff!”
“I would take a bullet for Dr Sewell”
If my face ever just falls off...I want YOU to sew it back on!”